68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Annoying symptoms post treatment

6 REPLIES 6
catseye
Member

Re: Annoying symptoms post treatment

Thanks Milo 1, that's very helpful. I knew I'd seen it somewhere, but I couldn't find the thread. x
Milo1
Member

Re: Annoying symptoms post treatment

Hi catseye,
If you look for the post - Undergoing treatment: Hormone therapy, there is a post on there from a lady called Hazelmary, she has burning mouth syndrome and may be able to give you some advice x
catseye
Member

Re: Annoying symptoms post treatment

Thanks Milo1,
Think I will make an appointment with my GP for a chat.
Anyone got any ideas on the sore mouth?
Milo1
Member

Re: Annoying symptoms post treatment

Hi catseye,
Try asking your GP for Gabapentin, it is for peripheral neuropathic pain and it may help you.
catseye
Member

Re: Annoying symptoms post treatment

Hi Margaret,
Thank you very much for repying..I will look up some information about peripheral neuropathy, as I too thought it just affected hands and feet.
It sounds as though it may well be a case of giving it time. Amazing to think the chemo can affect you for up to a year. Bother!!
Thanks again.
Guest user
Not applicable

Re: Annoying symptoms post treatment

Hi catseye,

Unfortunately, chemo is the gift that keeps on giving even though you just wish it would know it's no longer wanted and b******. off. It sounds as though the sensation in your scalp might be peripheral neuropathy. It wasn't until my face went numb shortly after finishing the chemo that I found you can have this in areas other than the hands and feet. Hopefully, it will get better over time. Think I read somewhere that the neuropathy can continue to worsen for three to five months after the chemo ends. Hopefully, your scalp is less uncomfortable now than it was a few weeks ago? I'm not sure how long it takes for the post-chemo symptoms to work themselves out of your system, but one of my chemo buddies was told it could be up to a year.

Wishing you a complete recovery,

Margaret
catseye
Member

Annoying symptoms post treatment

Hi everyone,
Sorry if this post turns into a bit of a whinge, but there are a few symptoms which have been bothering me for a while now, post active treatment, and I just wanted to get them off my chest and also see if anyone had any helpful advice.
I finished Fec chemo in the summer. During chemo I had a very sore scalp, like severe pins and needles, which was attributed to the hair loss, but seemed to go on for most of the time. Now my hair has grown back, I am still getting the pins and needles feeling.
Also, with chemo I had a very sore mouth and several bouts of oral thrush from cycle two onwards, this cleared up with repeat treatments of Nystatin, but ever since, I've had a very dry mouth, and burning sensation on my tongue and gums. Also, my tongue almost seems too big for my mouth, (!) and has indentations of my teeth on it. I recall someone recently mentioning "Burning mouth syndrome" on another thread, and wonder if I've got this? I've had a recent dental check up, and all was OK.
Both these symptoms have been going on for about 7 months now and although I can live with them, (I've almost forgotten what it's like not to have them), it would be nice to know if they can be treated.
I've been on Tamoxifen since August - wonder if these may be more of it's lovely side effects, along with the hot flushes which went away but have now come back..moan, moan, moan!
Thanks for reading this, any advice greatly appreciated.
X